Alert archive / Florida / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 74, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 20, 2023, 4:03 PM EDT for Palm Beach County, Florida. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2023, 4:03 PM EDT (20:03 UTC)
- Expired
- Jun 20, 2023, 4:15 PM EDT
- In force
- 12 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1288 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:47 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 20, 2:47 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Miami FL 247 PM EDT Tue Jun 20 2023 ...New SHORT TERM, LONG TERM, AVIATION, MARINE... .SHORT TERM... (Rest of today through Wednesday) Issued at 246 PM EDT Tue Jun 20 2023 The unsettled weather will continue through the mid-week across South Florida. An upper level low remains sandwiched between accompanying highs on either sides of the troughing across the southeastern US. With S/SW flow across the region, plenty of moisture will continue to stream in, which will keep a likely chance for showers and thunderstorms today and Wednesday. There is an opportunity for storms across the widespread region with the best chance in the afternoon and early evenings in the eastern metro corridor and interior. This morning's 12Z sounding, as well as supported in model forecasts, are supporting sufficient PWAT values rising to 1.6-1.9". The deep moisture, combined with fairly weak steering flows, will result in a flooding threat continuing, especially in poor drainage locations. The severe threat will remain fairly limited with weak deep layer shear and lapse rates. However, a few strong to marginally severe storms still can't be ruled out with strong wind gusts as the primary threat today and tomorrow. In SPC's latest outlook, South Florida is included in the marginal risk for isolated severe thunderstorms possible - likely limited in duration, coverage, and/or intensity - both days. High temps today and Wednesday will be in the low to mid 90s, and with dewpoints in the 70s, expect the potential for heat indices to approach values of 100-105 degrees. Overnight low temps will remain mild, ranging from the lower 70s inland to around 80 near the coasts. && .LONG TERM... (Wednesday night through next Monday) Issued at 246 PM EDT Tue Jun 20 2023 A long cold front associated with an H500 trough emanating from the Great Lakes region will progress eastward, with the trailing edge of the front demarcating a drier airmass along the panhandle of Florida. This frontal system will not reach as far equatorward as South Florida, and thus deep tropical moisture will continue to advect over the region. Aloft, a subtropical jet streak will become oriented along the SE portions of the region. This may allow for enhanced divergence aloft and a few mid/upper level impulses to become juxtaposed with a breadth of moisture, which could enhance thunderstorm coverage to become scattered/numerous at times. Strong wind gusts, small hail, frequent lightning, and localized flooding may accompany thunderstorms that develop. Also, marginally severe thunderstorms and few instances of flash flooding cannot be ruled out; however this will largely be dependent on how the meso/microscale environment evolves, which is largely unknown at this time. By this upcoming weekend, South Florida will become flanked by low- level/surface ridges to the east and west, while geopotential heights slightly increase aloft. This will allow for a synoptic pattern characterized by weaker flow/wind shear, which may allow for slow-moving thunderstorms. This could enhance the threat for localized flooding events, however the predominately SE boundary layer winds should allow convection to become most focused over interior portions of South Florida (which are generally less vulnerable to flooding); nevertheless, PoPs remain fairly high through the weekend and early next week as a neutral/slightly favorable synoptic pattern coincides with plentiful tropical moisture. Excessive heat will continue across the region through the extended period, with apparent temperatures at the coasts/interior topping out around 105/108F. This may necessitate a heat advisory for these locations, though afternoon convection may limit the actual highest observed temperatures in many locations. Regardless, the combination of temperatures in the low/mid 90s and dewpoints in the low/mid 70s will present hazardous outdoor conditions at times (particularly in the afternoon) in terms of excessive heat. && .AVIATION... (18Z TAFS) Issued at 246 PM EDT Tue Jun 20 2023 VFR conditions to start this TAF period as scattered showers and thunderstorms begin to pick up as the afternoon progresses. Short fuse amendments may be necessary as scattered convection develops later this afternoon. With passing storms, brief deteriorating conditions will be possible as well as erratic winds. This will lead to potential for short-lived amendments and/or flight restrictions. L/V winds and dry conditions expected overnight. && .MARINE... Issued at 246 PM EDT Tue Jun 20 2023 S/SE flow will continue across the local waters through Thursday before becoming more E/SE by Friday and into the weekend. Seas will be generally 2 ft or less. Scattered to numerous thunderstorms are expected each day, which could result in locally hazardous winds and seas. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 91 79 91 / 40 50 40 60 West Kendall 76 93 77 93 / 30 40 30 60 Opa-Locka 77 92 78 92 / 40 50 40 60 Homestead 76 91 77 90 / 40 30 40 60 Fort Lauderdale 77 90 79 90 / 40 50 40 60 N Ft Lauderdale 77 91 79 91 / 40 50 40 60 Pembroke Pines 77 92 78 92 / 40 50 40 60 West Palm Beach 75 91 77 91 / 40 60 40 70 Boca Raton 77 92 77 93 / 40 50 40 70 Naples 80 93 79 93 / 30 50 50 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...Simmons LONG TERM....Bhatti AVIATION...Simmons
Hazardous weather outlook, Jun 20, 9:18 AM EDT, 6 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 918 AM EDT Tue Jun 20 2023 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 211330- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 918 AM EDT Tue Jun 20 2023 ...A Few Strong Storms Possible Today... ...Localized Flooding Remains a Concern... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Today and tonight. Thunderstorms: Scattered thunderstorms are possible today, especially during the late afternoon and early evening hours. A few storms may be strong to severe, with damaging wind gusts the primary threat. Flooding: Heavy rain may lead to localized flooding particularly in poor drainage locations. Excessive Heat: Peak heat indices this afternoon may reach 100 to 105 degrees. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered to numerous thunderstorms will be possible each day through the end of the week and into the weekend. Some storms may contain strong gusty winds, frequent lightning, and heavy rain which could lead to localized flooding. Afternoon peak heat index values are expected to reach at least 100 degrees each afternoon through the end of the week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami.
In the hours before
Special weather statement, Jun 20, 2:27 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Miami FL
227 PM EDT Tue Jun 20 2023
FLZ063-201900-
Glades FL-
227 PM EDT Tue Jun 20 2023
...Strong thunderstorms will impact portions of northeastern Glades
County through 300 PM EDT...
At 226 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from 6 miles northeast of
Venus to 9 miles south of Basinger. Movement was southeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Buckhead Ridge, Brighton Seminole Reservation and Indian Prairie
Canal Mouth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2721 8094 2720 8094 2719 8091 2717 8090
2717 8088 2714 8087 2720 8083 2718 8080
2697 8100 2703 8127 2712 8127 2712 8117
2721 8117
TIME...MOT...LOC 1826Z 293DEG 42KT 2714 8129 2727 8107
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HadiSpecial weather statement, Jun 20, 2:38 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Miami FL
238 PM EDT Tue Jun 20 2023
FLZ067-201915-
Inland Palm Beach County FL-
238 PM EDT Tue Jun 20 2023
...Strong thunderstorms will impact portions of northwestern Palm
Beach County through 315 PM EDT...
At 238 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Pahokee to Lake
Harbor. Movement was northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Belle Glade, Pahokee, South Bay, Canal Point, Lake Harbor, Belle
Glade Camp, Fremd Village-Padgett Island and Port Mayaca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2696 8061 2696 8039 2660 8053 2661 8087
2683 8078 2691 8070 2698 8069 2700 8067
2700 8062
TIME...MOT...LOC 1838Z 230DEG 22KT 2680 8070 2668 8080
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Jun 20, 2:55 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Miami FL
255 PM EDT Tue Jun 20 2023
FLZ063-201930-
Glades FL-
255 PM EDT Tue Jun 20 2023
...Strong thunderstorms will impact portions of northeastern Glades
County through 330 PM EDT...
At 255 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from 12 miles west of
Buckhead Ridge to near Brighton Seminole Reservation. Movement was
northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Buckhead Ridge, Brighton Seminole Reservation and Indian Prairie
Canal Mouth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2721 8094 2720 8094 2719 8091 2718 8091
2717 8090 2717 8088 2714 8087 2703 8094
2697 8103 2712 8127 2712 8117 2721 8117
TIME...MOT...LOC 1855Z 237DEG 29KT 2719 8108 2706 8099
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Jun 20, 3:09 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Miami FL
309 PM EDT Tue Jun 20 2023
FLZ067-201945-
Inland Palm Beach County FL-
309 PM EDT Tue Jun 20 2023
...Strong thunderstorms will impact portions of central Palm Beach
County through 345 PM EDT...
At 309 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from 8 miles south of
Indiantown to 8 miles southeast of Okeelanta. Movement was east at 10
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lion Country Safari Park, Loxahatchee NWR, The Acreage and Caloosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2648 8037 2649 8063 2696 8051 2696 8024
TIME...MOT...LOC 1909Z 273DEG 8KT 2691 8047 2652 8060
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HadiLocal storm report, Jun 20, 3:12 PM EDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
312 PM EDT Tue Jun 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM Tstm Wnd Gst 6 E Buckhead Ridge 27.14N 80.79W
06/20/2023 M54 MPH AMZ610 FL Mesonet
SFWMD weather station at North End Lake
Okeechobee (L001) measured a gust to 54 mph
as a thunderstorm moved through the area.
&&
LCSpecial weather statement, Jun 20, 3:39 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Miami FL
339 PM EDT Tue Jun 20 2023
FLZ067-068-168-202030-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
339 PM EDT Tue Jun 20 2023
...Strong thunderstorms will impact portions of northeastern Palm
Beach County through 430 PM EDT...
At 339 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 8 miles northwest of North County Airport to 11 miles
east of Okeelanta. Movement was northeast at 20 mph.
HAZARD...Funnel clouds, wind gusts up to 50 mph, and half inch hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
West Palm Beach, Wellington, Jupiter, Palm Beach Gardens, Tequesta,
Greenacres, Royal Palm Beach, Golden Lakes, North County Airport,
Loxahatchee Groves, Lion Country Safari Park, Lake Belvedere Estates,
The Acreage, Royal Palm Estates, Loxahatchee NWR, Philo Farms,
Aberdeen, Plantation Mobile Home Park, Aberdeen Golf Course and
Limestone Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2656 8016 2654 8059 2696 8045 2696 8014
2697 8014 2697 8008
TIME...MOT...LOC 1939Z 246DEG 16KT 2691 8035 2656 8053
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HadiThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:30 PM EDT | Special Weather Statement | MFL | Glades | 30 min |
| Jun 19, 8:33 PM EDT | Special Marine Warning | MFL | 27 min | |
| Jun 19, 8:34 PM EDT | Special Weather Statement | MFL | Monroe | 26 min |
| Jun 19, 8:38 PM EDT | Special Weather Statement | MFL | Hendry | 37 min |
| Jun 20, 1:47 PM EDT | Special Weather Statement | MFL | Glades | 43 min |
| Jun 20, 2:07 PM EDT | Special Marine Warning | MFL | 38 min | |
| Jun 20, 2:27 PM EDT | Special Weather Statement | MFL | Glades | 33 min |
| Jun 20, 2:38 PM EDT | Special Weather Statement | MFL | Palm Beach | 37 min |
| Jun 20, 2:40 PM EDT | Special Marine Warning | MFL | 50 min | |
| Jun 20, 2:55 PM EDT | Special Weather Statement | MFL | Glades | 35 min |
| Jun 20, 3:09 PM EDT | Special Weather Statement | MFL | Palm Beach | 36 min |
| Jun 20, 3:27 PM EDT | Special Marine Warning | MFL | 48 min | |
| Jun 20, 3:39 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Jun 20, 3:41 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 34 min |
| Jun 20, 3:47 PM EDT | Special Marine Warning | MFL | 88 min | |
| Jun 20, 4:12 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 48 min |
| Jun 20, 4:33 PM EDT | Special Weather Statement | MFL | Palm Beach | 27 min |
| Jun 20, 4:42 PM EDT | Special Marine Warning | MFL | 33 min | |
| Jun 20, 4:49 PM EDT | Special Weather Statement | MFL | Broward | 26 min |
| Jun 20, 4:56 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 109 min |
| Jun 20, 4:59 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 31 min |
| Jun 20, 5:02 PM EDT | Special Weather Statement | MFL | Palm Beach | 28 min |
| Jun 20, 5:06 PM EDT | Special Marine Warning | MFL | 39 min | |
| Jun 20, 5:16 PM EDT | Special Marine Warning | MFL | 59 min | |
| Jun 20, 5:32 PM EDT | Special Weather Statement | MFL | Palm Beach | 28 min |
| Jun 20, 5:56 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 64 min |
| Jun 20, 6:02 PM EDT | Special Weather Statement | MFL | Palm Beach | 28 min |
| Jun 20, 6:32 PM EDT | Special Weather Statement | MFL | Hendry | 43 min |
| Jun 20, 6:47 PM EDT | Special Weather Statement | MFL | Glades | 43 min |
| Jun 20, 7:05 PM EDT | Special Marine Warning | MFL | 25 min | |
| Jun 20, 7:27 PM EDT | Special Weather Statement | MFL | Broward | 33 min |
| Jun 20, 7:58 PM EDT | Special Weather Statement | MFL | Broward | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.